MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 14X190MM SPL TPR DIST; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS 14X190MM SPL TPR DIST; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Concomitant medical products: catalog number: 11-300914 lot number: 197870 brand name: arcos 14x190mm spl.Catalog number: 110010268 lot number:6512821 brand name: g7 osseoti multihole.Catalog number:11-301321 lot number:835680 brand name: arcos con sz a std.Catalog number:010000859 lot number: 6197089 brand name: g7 neutral e1 liner.Catalog number:650-0662 lot number:2018060606 brand name: delta ceramic fem hd.Catalog number:00223200418 lot number:64479179 brand name: cerclage cable.Catalog number:00223200418 lot number:64297449 brand name: cerclage cable.Catalog number:00223200418 lot number:64245448 brand name: cerclage cable.Multiple reports were submitted along with this report 0001825034-2022-00498, 0001825034-2022-00500, 0001825034-2022-00501.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient was revised due to undersized implant, loosening, and infection approximately 3 years post implantation.Additional information on the reported event is unavailable.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, h1, h2, h3, h6, h10 h6: component code: mechanical (g04) - stem visual examination of the provided pictures identified the head, cone body, and distal stem are all still assembled, the head appears to have some scuff marks identified as a black marking, the cone body and distal stem have bone debris still attached in some locations.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified no signs of loosening, wear, radiolucency, or any other contributing factors such as malalignment that would cause issues with any of the components.Implant size appears appropriate.Reported event was unable to be confirmed.A review of the device history records identified no related deviations or anomalies during manufacturing.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.With the limited information about which components have the reported issues, and information obtained within the mmi report to support no problems indicated based on a single image view, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARCOS 14X190MM SPL TPR DIST
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13774477
Report Number0001825034-2022-00497
Device Sequence Number3733678
Product Code JDC
UDI-Device Identifier00880304474581
UDI-Public(01)00880304474581((17)270808(10)197870
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-300914
Device Lot Number197870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale
Patient Weight89 KG